Alert archive / Texas / Small Craft Advisories in 2016

Small Craft Advisory 9, NWS Brownsville, TX

January 27, 2016

NWS Brownsville, TX issued this small craft advisory at Jan 27, 2016, 4:04 AM CST. It was in force for 20 hr.

The area

The counties it named.

The facts

Issued
Jan 27, 2016, 4:04 AM CST (10:04 UTC)
Expired
Jan 28, 2016, 12:00 AM CST
In force
20 hr
Issued by
NWS Brownsville, TX

The text

As transmitted.

753 
WHUS74 KBRO 271004
MWWBRO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
404 AM CST WED JAN 27 2016

...STRONG NORTH WINDS WILL CONTINUE ACROSS THE LOWER TEXAS
COASTAL WATERS THROUGH MUCH OF TODAY...

.STRONG NORTH WINDS AND HAZARDOUS SEAS WILL CONTINUE FOR
MUCH OF TODAY AS HIGH PRESSURE BUILDS INTO THE REGION. MARINE
CONDITIONS WILL IMPROVE TONIGHT AND THURSDAY AS HIGH PRESSURE
SETTLES ACROSS DEEP SOUTH TEXAS.

GMZ150-155-170-175-271815-
/O.CAN.KBRO.GL.W.0003.000000T0000Z-160127T1200Z/
/O.NEW.KBRO.SC.Y.0009.160127T1004Z-160128T0000Z/
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
404 AM CST WED JAN 27 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING.
THE GALE WARNING HAS BEEN CANCELLED. 

* WINDS...NORTH WINDS 20 TO 25 KNOTS.

* WAVES/SEAS...SEAS 7 TO 10 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL
CRAFT...GENERALLY WITH COMBINED SEAS OF 7 FEET OR MORE.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

GMZ130-132-135-271815-
/O.EXT.KBRO.SI.Y.0005.000000T0000Z-160127T2100Z/
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
404 AM CST WED JAN 27 2016

...SMALL CRAFT ADVISORY FOR WINDS NOW IN EFFECT UNTIL 3 PM CST
THIS AFTERNOON...

* WINDS...NORTH WINDS 20 TO 25 KNOTS DIMINISHING TO 15 TO 20
  KNOTS IN THE AFTERNOON.

* BAY WATERS...ROUGH SUBSIDING TO CHOPPY IN THE AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 20 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
3 follow-up statements
871 
WHUS74 KBRO 271516
MWWBRO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
916 AM CST WED JAN 27 2016

...SMALL CRAFT ADVISORY CONDITIONS CONTINUE...

.STRONG NORTH WINDS AND ELEVATED SEAS WILL CONTINUE TODAY. MARINE
CONDITIONS WILL IMPROVE TONIGHT AND THURSDAY AS HIGH PRESSURE
SPREADS OVER THE REGION.

GMZ130-132-135-280000-
/O.EXT.KBRO.SI.Y.0005.000000T0000Z-160128T0000Z/
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
916 AM CST WED JAN 27 2016

...SMALL CRAFT ADVISORY FOR WINDS NOW IN EFFECT UNTIL 6 PM CST
THIS EVENING...

* WINDS...NORTH WINDS 20 TO 25 KNOTS.

* BAY WATERS...CHOPPY TO ROUGH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 20 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

GMZ150-155-170-175-280015-
/O.EXT.KBRO.SC.Y.0009.000000T0000Z-160128T0600Z/
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
916 AM CST WED JAN 27 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL MIDNIGHT CST
TONIGHT...

* WINDS...NORTH 20 TO 25 KNOTS.

* WAVES/SEAS...SEAS 7 TO 10 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL
CRAFT...GENERALLY WITH COMBINED SEAS OF 7 FEET OR MORE.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
318 
WHUS74 KBRO 280208
MWWBRO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
808 PM CST WED JAN 27 2016

...SMALL CRAFT ADVISORY CONDITIONS CONTINUE ACROSS THE GULF WATERS...

.STRONG NORTH WINDS AND ELEVATED SEAS WILL CONTINUE THIS EVENING
ACROSS THE LOWER TEXAS GULF WATERS. THE MARINE CONDITIONS WILL
IMPROVE LATER TONIGHT AND THURSDAY AS HIGH PRESSURE SPREADS OVER
THE REGION.

GMZ150-155-170-175-280600-
/O.CON.KBRO.SC.Y.0009.000000T0000Z-160128T0600Z/
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
808 PM CST WED JAN 27 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST
TONIGHT...

* WINDS...NORTH 20 TO 25 KNOTS.

* WAVES/SEAS...SEAS 6 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL
CRAFT...GENERALLY WITH COMBINED SEAS OF 7 FEET OR MORE.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
679 
WHUS74 KBRO 280610 AAA
MWWBRO

URGENT - MARINE WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1210 AM CST THU JAN 28 2016

...SMALL CRAFT ADVISORY CONDITIONS CONTINUE ACROSS THE GULF
WATERS...

.MODERATE NORTH WINDS AND ELEVATED SEAS WILL CONTINUE THROUGH LATE
TONIGHT ACROSS THE LOWER TEXAS GULF WATERS. THE MARINE CONDITIONS
WILL IMPROVE LATER THIS MORNING AS HIGH PRESSURE SPREADS OVER THE
REGION.

GMZ150-155-170-175-281000-
/O.EXP.KBRO.SC.Y.0009.000000T0000Z-160128T0600Z/
/O.NEW.KBRO.SC.Y.0010.160128T0610Z-160128T1000Z/
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
1210 AM CST THU JAN 28 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM CST EARLY THIS
MORNING...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM CST EARLY THIS
MORNING. 

* WINDS...NORTH 15 TO 20 KNOTS.

* WAVES/SEAS...SEAS 6 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL
CRAFT...GENERALLY WITH COMBINED SEAS OF 7 FEET OR MORE.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this small craft advisory went out at Jan 26, 11:33 PM CST, 4 hours 31 minutes earlier.

Area forecast discussion, Jan 26, 11:33 PM CST, 4 hours 31 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1133 PM CST TUE JAN 26 2016

.DISCUSSION...UPDATED FOR LATEST AVIATION DISCUSSION BELOW.

&&

.AVIATION...SATELLITE IMAGES AND SURFACE OBSERVATIONS INDICATE LOW
TO MID LEVEL CLOUDS ACROSS THE CWA LATE TONIGHT. CEILINGS WERE NEAR
2500FT AT KBRO TO NEAR 5500FT AT KBKS AND KAPY. EXPECT MVFR
CONDITIONS TO DEVELOP ACROSS MOST OF THE CWA THE REST OF TONIGHT
INTO WEDNESDAY AS WARMER AND MOIST AIR ALOFT CONTINUES TO MOVE
ACROSS THE COOLER AIR AT THE SURFACE PROVIDING OVERRUNNING
CONDITIONS ACROSS PORTIONS OF THE RIO GRANDE VALLEY AND NORTHERN
RANCHLANDS. LIGHT DRIZZLE AND MIST WILL DEVELOP LATE TONIGHT AND
LIGHT RAIN AND MIST WILL DEVELOP WEDNESDAY AS A RESULT.

&&

.PREV DISCUSSION... /ISSUED 645 PM CST TUE JAN 26 2016/

DISCUSSION...SURFACE OBSERVATIONS INDICATE SLIGHTLY HIGHER WINDS
ACROSS THE LOWER TEXAS COAST THIS EVENING WITH NORTH WINDS 25 TO
30 MPH WITH GUSTS 35 TO NEAR 40 MPH. HAVE ISSUED WIND ADVISORY FOR
THE COASTAL SECTIONS OF CAMERON AND WILLACY COUNTIES THROUGH
MIDNIGHT TONIGHT AS A RESULT.

PREV DISCUSSION... /ISSUED 540 PM CST TUE JAN 26 2016/
DISCUSSION...UPDATED FOR LATEST AVIATION DISCUSSION BELOW.

AVIATION...SATELLITE IMAGES AND SURFACE OBSERVATIONS INDICATE LOW
TO MID LEVEL CLOUDS ACROSS THE CWA EARLY THIS EVENING. CEILINGS
WERE NEAR 1000FT AT KBRO AND KPIL TO NEAR 3900FT AT KAPY.
VISIBILITIES WERE NEAR 6SM WITH FOG AT KPIL. EXPECT MVFR
CONDITIONS TO CONTINUE TO DEVELOP ACROSS THE REST OF THE CWA
TONIGHT AS OVERRUNNING CONDITIONS DEVELOP WITH WARMER AND MOIST
AIR ALOFT MOVING ACROSS COOLER AIR AT THE SURFACE. DRIZZLE/LIGHT
RAIN AND MIST IS EXPECTED TO DEVELOP ACROSS THE COASTAL SECTIONS
OF THE CWA TONIGHT AS A RESULT.

PREV DISCUSSION... /ISSUED 245 PM CST TUE JAN 26 2016/
SHORT TERM /TONIGHT THROUGH WEDNESDAY NIGHT/...THE COLD FRONT HAS
ESSENTIALLY CLEARED THE AREA. OVERRUNNING WILL SET UP UNTIL HIGH
PRESSURE SPREADS OUT AND MODIFIES...AND THE UPSTREAM MID LEVEL
TROUGH SHIFTS FAR ENOUGH EAST SO THAT THE SUPPORTING LIFT MOVES
OFFSHORE. IN THE MEANTIME...LOOK FOR CLOUDY...COOL AND DAMP
WEATHER THROUGH WEDNESDAY. MODERATE TO BREEZY NORTH WINDS WILL
PREVAIL THROUGH THE PERIOD...ESPECIALLY NEAR THE COAST...ALTHOUGH
LIGHTER BY WEDNESDAY NIGHT. LOOK FOR LOW TO MID 40S FOR LOW TEMPS
TONIGHT... MID TO UPPER 50S WEDNESDAY AND 30S WEDNESDAY NIGHT WITH
LIGHTER WINDS AND CLEARING SKIES.

LONG TERM /THURSDAY THROUGH TUESDAY/...NWLY FLOW ESTABLISHES
BEHIND THE H5 TROUGH ON THURSDAY...PUSHING DRIER AIR INTO THE
REGION AND PRECIPITATION OUT. NEXT SHORTWAVE SNEAKS BY THE REGION
LATE SATURDAY...BUT MOISTURE IS VERY LIMITED...SO WILL SEE SOME
HIGH CLOUDS AND THATS ABOUT IT. STAYED CLOSE TO GUIDANCE FOR TEMPS INTO
THE WEEKEND. AFTER STARTING THURSDAY MORNING IN THE MID
30S...HIGHS WILL JUMP TO NEAR 70 THURSDAY...CONTINUING TO LOW TO
MID 80S SUNDAY AND MONDAY. THE NEXT MIDLEVEL TROUGH/SFC FRONT
COMBINATION SWEEPS INTO TEXAS ONE TUESDAY. ECMWF QUICKER WITH THIS
SYSTEM...QUICKLY EJECTING NE INTO THE GREAT LAKES...WHILE GFS
HOLDS IT BACK AND HELPS PUSH THE FRONT FURTHER SOUTH LATE TUESDAY.
WITH MODELS NOT WHOLLY AGREEING...HAVE LEFT MINIMAL POP CHANCES IN
FOR NOW AND WILL WAIT FOR BETTER CONSISTENCY.

MARINE...
TONIGHT THROUGH WEDNESDAY NIGHT...SMALL CRAFT ADVISORY CONDITIONS
ARE BEING REALIZED ACROSS THE LOWER TEXAS COAST IN THE WAKE OF A
COLD FRONT THAT RECENTLY MOVED THROUGH. A GALE WARNING GOES INTO
EFFECT FOR THE GULF AT 3 PM. THE PRESSURE GRADIENT SHOULD REMAIN
TIGHT THROUGH TONIGHT BEFORE HIGH PRESSURE SPREADS OVER THE AREA AND
CONDITIONS BEGIN TO IMPROVE LATE WEDNESDAY AND WEDNESDAY NIGHT.

THURSDAY THROUGH SUNDAY...LOOKING LIKE A FAIR TO GOOD WEEKEND FOR
MARINE ACTIVITIES AS HIGH PRESSURE MOVES INTO THE NW GULF. WINDS
AND SEAS WILL BE DECREASING THURSDAY MORNING AS THE FRONTAL
EFFECTS WEAKEN...LEAVING LIGHT WINDS FOR THURSDAY AFTERNOON INTO
FRIDAY. BY NOON THURSDAY SEAS SHOULD BE BELOW 3 FEET AND CONTINUE
INTO SATURDAY. THE HIGH MOVES EAST ON SATURDAY...REESTABLISHING
SELY FLOW ACROSS THE GULF WATERS. WINDS SHOULD INCREASE TO 10 TO
15 ON SATURDAY...WITH FURTHER INCREASES POSSIBLE SUNDAY AS LOW
PRESSURE MOVES INTO THE TEXAS PANHANDLE.

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...WIND ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR TXZ256-257.

GM...SMALL CRAFT ADVISORY FOR WINDS UNTIL 6 AM CST WEDNESDAY FOR
     GMZ130-132-135.

     GALE WARNING UNTIL 6 AM CST WEDNESDAY FOR GMZ150-155-170-175.

&&

THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WEATHER.GOV/RGV

61
Hazardous weather outlook, Jan 27, 12:09 AM CST, 3 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1209 AM CST WED JAN 27 2016

TXZ248>257-280615-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
1209 AM CST WED JAN 27 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF DEEP SOUTH
TEXAS.

.DAY ONE...TONIGHT

THERE IS A HIGH RISK OF RIP CURRENTS AT THE BEACHES OF SOUTH
PADRE ISLAND AND AT BOCA CHICA BEACH TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

AN ELEVATED RISK OF RIP CURRENTS IS LIKELY AT THE LOCAL BEACHES
WEDNESDAY AND THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

GMZ130-132-135-150-155-170-175-280615-
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
1209 AM CST WED JAN 27 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE GULF OF
MEXICO AND THE LAGUNA MADRE.

.DAY ONE...TONIGHT

SMALL CRAFT ADVISORIES ARE IN EFFECT FOR THE LAGUNA MADRE TONIGHT
AND GALE WARNINGS ARE IN EFFECT FOR THE OFFSHORE WATERS OF THE
LOWER TEXAS COAST TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SMALL CRAFT ADVISORY CONDITIONS WILL CONTINUE FOR THE LOWER TEXAS
COASTAL WATERS WEDNESDAY AND WEDNESDAY NIGHT DUE TO STRONG WINDS AND
ROUGH SEAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 26, 6:21 PM CSTWind AdvisoryBRO6 hr

Nearby

Small Craft Advisories in Texas, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.